MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC®

MEDICAL COMPONENTS, INC. 2.6F X 50CM DUAL LUMEN PICC W/MST; VASCU-PICC®
Model Number MR170126024S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The physician inserted the picc into a patient.After which leakage was observed.In an attempt to replace it, they introduced a guidewire into the leaking picc and tried to insert a new line over the wire.It's unclear whether the defect (a hole in the picc) was present initially and caused the leak or whether it occurred during the guidewire insertion.
 
Additional Manufacturer Narrative
The 2.6f picc was returned for evaluation.Functional testing revealed a leak in the lumen just below the hub when the device is flushed through both luers.Under magnification it was noted that the lumen appears to have been cut with a sharp instrument such as scissors or a scalpel.The issue was discussed with medcomp engineering.An investigation request was issued to the device contract manufacturer for this event.The investigation revealed the damaged area identified on the returned unit consists of a perforation in the lumen below the hub.Replication testing demonstrated that a similar perforation, when intentionally introduced, is readily detected and rejected during the 100% leak test performed as a last step in the manufacturing process.Therefore, such damage would not pass final inspection controls.It is determined the reported failure is not related to the manufacturing process.We are unable to determine a definitive root cause for the failure however it may have occurred during the insertion procedure.The instructions for use (ifu) contain the following warnings and precautions.Do not use sharp instruments near the extension lines or catheter lumen.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.6F X 50CM DUAL LUMEN PICC W/MST
Common Device Name
VASCU-PICC®
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key23742720
Report Number2518902-2025-00072
Device Sequence Number8420815
Product Code LJS
UDI-Device Identifier00884908105131
UDI-Public(01)00884908105131(17)270228(10)MRNL580
Combination Product (Y/N)N
Initial Reporter CountryIS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR170126024S
Device Catalogue NumberMR170126024S
Device Lot NumberMRNL580
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 MO
Patient SexMale